A variable stepsize implementation for stochastic differential equations

Burrage, PM and Burrage, K (2002) A variable stepsize implementation for stochastic differential equations. Siam Journal On Scientific Computing, 24 3: 848-864. doi:10.1137/S1064827500376922

Attached Files (Some files may be inaccessible until you login with your UQ eSpace credentials)
Name Description MIMEType Size Downloads
UQ62834_OA.pdf Full text (open access) application/pdf 172.02KB 0

Author Burrage, PM
Burrage, K
Title A variable stepsize implementation for stochastic differential equations
Journal name Siam Journal On Scientific Computing   Check publisher's open access policy
ISSN 1064-8275
1095-7197
Publication date 2002
Sub-type Article (original research)
DOI 10.1137/S1064827500376922
Open Access Status File (Publisher version)
Volume 24
Issue 3
Start page 848
End page 864
Total pages 17
Editor H. Elman
Place of publication Philadelphia, PA, United States
Publisher Society for Industrial and Applied Mathematics
Collection year 2002
Language eng
Abstract Stochastic differential equations (SDEs) arise from physical systems where the parameters describing the system can only be estimated or are subject to noise. Much work has been done recently on developing higher order Runge-Kutta methods for solving SDEs numerically. Fixed stepsize implementations of numerical methods have limitations when, for example, the SDE being solved is stiff as this forces the stepsize to be very small. This paper presents a completely general variable stepsize implementation of an embedded Runge Kutta pair for solving SDEs numerically; in this implementation, there is no restriction on the value used for the stepsize, and it is demonstrated that the integration remains on the correct Brownian path.
Keyword Mathematics, Applied
Sdes
Runge-kutta
Variable Stepsize
Embedding
Runge-kutta Methods
Order Conditions
Systems
Q-Index Code C1

Document type: Journal Article
Sub-type: Article (original research)
Collections: Excellence in Research Australia (ERA) - Collection
Advanced Computational Modelling Centre Publications
 
Versions
Version Filter Type
Citation counts: TR Web of Science Citation Count  Cited 32 times in Thomson Reuters Web of Science Article | Citations
Scopus Citation Count Cited 29 times in Scopus Article | Citations
Google Scholar Search Google Scholar
Created: Tue, 14 Aug 2007, 18:07:17 EST